Alert archive / Indiana / Flash Flood Warnings in 2011

Flash Flood Warning 88, NWS Paducah, KY

September 25, 2011Vanderburgh County, Indiana

NWS Paducah, KY issued this flash flood warning at Sep 25, 2011, 7:29 PM CDT for Vanderburgh County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2011, 7:29 PM CDT (00:29 UTC)
Expired
Sep 25, 2011, 10:30 PM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

County Vanderburgh County, IN

The radar

The Evansville,IN radar (KVWX), 36 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1258 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WGUS53 KPAH 260029
FFWPAH
INC163-260330-
/O.NEW.KPAH.FF.W.0088.110926T0029Z-110926T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
729 PM CDT SUN SEP 25 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VANDERBURGH COUNTY IN SOUTHWEST INDIANA...

* UNTIL 1030 PM CDT.

* AT 719 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING   
IN VANDERBURGH COUNTY FROM ONGOING THUNDERSTORM ACTIVITY. SPOTTERS 
REPORTED MILL CREEK WAS OVERFLOWING AT ST. JOSEPH AVENUE AND MILL 
ROAD ABOUT A MILE NORTHWEST OF EVANSVILLE. DOPPLER RADAR INDICATED 
MORE SHOWERS AND THUNDERSTORMS WILL BE TRAINING ACROSS THE WARNED 
AREA THROUGH THE EVENING HOURS...WITH AN ADDITIONAL 1 TO 2 INCHES OF 
RAIN POSSIBLE THROUGH 1030 PM. 

* LOCATIONS IN THE WARNED AREA INCLUDE...
  EVANSVILLE...
  MELODY HILL...
  DARMSTADT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3804 8747 3803 8745 3794 8745 3791 8750
      3793 8755 3797 8758 3797 8760 3792 8763
      3786 8759 3782 8764 3783 8768 3790 8766
      3790 8770 3816 8769 3816 8747

$$
1 follow-up statement
495 
WGUS73 KPAH 260300
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1000 PM CDT SUN SEP 25 2011

INC163-260330-
/O.CON.KPAH.FF.W.0088.000000T0000Z-110926T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VANDERBURGH IN-
1000 PM CDT SUN SEP 25 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
VANDERBURGH COUNTY IN SOUTHWEST INDIANA...

AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT MOST OF THE THUNDERSTORM ACTIVITY HAD SHIFTED EAST OF THE 
COUNTY.

FLOODING PROBLEMS FROM EARLIER IN THE EVENING HAVE LESSENED. 
HOWEVER...STANDING WATER WILL REMAIN A CONCERN IN LOW LYING AND POOR 
DRAINAGE AREAS FOR AT LEAST A FEW MORE HOURS.

LOCATIONS IN THE WARNED AREA INCLUDE KASSON...MELODY HILL...
EVANSVILLE AND DARMSTADT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3804 8747 3803 8745 3794 8745 3791 8750
      3793 8755 3797 8758 3797 8760 3792 8763
      3786 8759 3782 8764 3783 8768 3790 8766
      3790 8770 3816 8769 3816 8747

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 12:53 PM CDT, 6 hours 36 minutes earlier.

Area forecast discussion, Sep 25, 12:53 PM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1253 PM CDT SUN SEP 25 2011

.DISCUSSION...
EARLY AFD THIS AFTERNOON GIVEN THAT CONVECTION MAY CONTINUE TO BE
ON THE INCREASE. 17Z SFC MAP SHOWED LOW PRESSURE CENTERS OVER NE
AND WCNTRL ARKANSAS WITH A DEVELOPING WARM FRONT OVER WCNTRL
TN. CONVECTION OVER THE PAST HOUR HAS BECOME MORE CELLULAR IN
NATURE AND INTENSITIES HAVE INCREASED NORTH OF THE BOUNDARY WHICH
MAY BE A SIGN OF INCREASING SHEAR ALOFT. MEANWHILE WILL CONTINUE
TO MONITOR THROUGH THE AFTERNOON AND EARLY EVENING THE SFC LOW
JUST TO OUR SW. THE HRRR/RUC/NAM TEND THE LOW A LITTLE FARTHER
WEST THAN THE GFS. THUS A SMALL PART OF SOUTHEAST MISSOURI INTO
WEST KENTUCKY WILL STILL HAVE TO BE MONITORED FOR SURFACE
BASED SVR WX POTENTIAL MID AFTERNOON THROUGH VERY EARLY EVENING.
THE SHEAR WILL BE MORE THAN SUFFICIENT...AS BY 00Z...STRONG
H400-250 JET PUNCHES ACROSS SE MISSOURI TOWARD THE MS RIVER.
AMPLE HELICITY WILL BE IN PLACE OVER WEST KY AS THE SURFACE LOW
TRACKS NORTHEAST. THE AMOUNT OF INSTABILITY THAT ENDS UP WORKING
NORTH INTO THE AREA AND FOR HOW LONG WILL DETERMINE OUR SEVERE
PROBABILITIES. IN THE MEANTIME...WILL CONTINUE TO MONITOR FOR
ELEVATED CORES WITH CURRENT CONVECTION IN CASE THEY BECOME
STRONG ENOUGH TO PRODUCE MARGINALLY SEVERE HAIL OVER SOUTHEAST
MISSOURI AND PERHAPS POINTS EAST.

WILL PUSH POPS EAST THIS EVENING AND GRADUALLY DIMINISH THEM
FROM WEST TO EAST AFTER MIDNIGHT. WE WILL CONTINUE TO GO WITH
A GRAND TOTAL OF 1-4 INCHES ACROSS THE CWFA...WITH THE HIGHEST
AMOUNTS NORTH AND WEST OF THE PENNYRILE REGION OF WEST KENTUCKY.
SO FAR...NO REPORTS OF SIGNIFICANT WATER PROBLEMS. THAT MAY
CHANGE AS INTENSITIES CONTINUE TO INCREASE THROUGH THE AFTERNOON
AND EVENING. COULD BE SOME URBAN AND SMALL STREAM ISSUES WITH
TIME...ESPECIALLY EAST OF THE MISSISSIPPI RIVER.

THE UPPER LOW WILL BE SLOW TO MOVE EAST / NORTHEAST THROUGH MID
WEEK. HAVE ADJUSTED CLOUD COVER UPWARD...ESPECIALLY UP ALONG THE
I-64 CORRIDOR. KEPT SMALL CHANCE POPS IN AS WELL AS THE NE
PART OF OUR CWFA WILL STILL BE INFLUENCED SUBSTANTIALLY BY
GOOD CYCLONIC FLOW. OTHERWISE...DRY AFTER THE MID WEEK PERIOD.
THE REGION WILL REMAIN IN NORTHWEST FLOW ALOFT. SO AFTER A
BRIEF WARM UP IN THE WAKE OF THE LOW...TEMPS WILL TREND
DOWNWARD AGAIN FRIDAY AND INTO THE WEEKEND...AS STRONG SURFACE
HIGH PRESSURE BUILDS SOUTH AND EAST FROM THE NORTHERN PLAINS...
AND UPPER MIDWEST.

GENERALLY USED A BLEND OF NAM/RUC/HRRR IN THE SHORT TERM AND
TRENDED TOWARD A GFS/ECMWF BLEND IN THE DAYS 4-7 PERIOD.

..CN..

&&

.AVIATION...
THE PROXIMITY AND VERY SLOW PROGRESSION OF THE 500MB LOW TOWARD THE
LOWER GREAT LAKES COMBINED WITH SURFACE LOW PRESSURE MOVING
NORTHEAST ACROSS THE WFO PAH TAF SITES WILL RESULT IN MVFR TO
LOCALLY IFR VISIBILITIES AT KCGI AND KPAH THROUGH AT LEAST EARLY
EVENING AND AT THE KEVV AND KOWB TAF SITES THROUGH THE EVENING.
THUNDERSTORMS WILL BRING SHARP TEMPORARY REDUCTIONS TO CIGS AND
VSBYS ALONG WITH GUSTY WINDS. VFR CONDITIONS SHOULD MOVE INTO ALL OF
THE WFO PAH TAF SITES BY 12Z MONDAY.

..RLS..

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Sep 25, 11:47 AM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1147 AM CDT SUN SEP 25 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1147 AM CDT SUN SEP 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EARLY THIS EVENING ACROSS A SMALL PART OF SOUTHEAST MISSOURI AND
MUCH OF WESTERN KENTUCKY. THE AREA IS EAST OF A LINE FROM NEW MADRID
MISSOURI TO VIENNA ILLINOIS...AND GENERALLY SOUTH OF MORGANFIELD...
HENDERSON AND OWENSBORO. THE PRIMARY HAZARDS WILL BE HAIL AND
DAMAGING WINDS. HOWEVER...GIVEN THE AMOUNT OF WIND SHEAR...SHORT
LIVED LOW END TORNADOES CANNOT BE RULED OUT. STORMS WILL BE FAST
MOVING...GENERALLY EAST / NORTHEAST 50 TO 60 MPH. THE CHANCE OF
SEVERE WEATHER WILL BE HIGHLY DEPENDENT ON HOW UNSTABLE THE
ATMOSPHERE CAN BECOME ACROSS WEST KENTUCKY.

LOCALLY HEAVY RAIN WILL REMAIN A CONCERN AS WELL. AS THE AFTERNOON
WEARS ON...THE FOCUS WILL SHIFT FROM PORTIONS OF SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...MORE INTO WEST
KENTUCKY AND SOUTHWEST INDIANA BY THIS EVENING. STORM TOTAL RAINFALL
FROM 1 TO 4 INCHES IS EXPECTED. LOCAL URBAN AND SMALL STREAM FLOOD
CONCERNS WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EARLY THIS
EVENING OVER MAINLY WESTERN KENTUCKY.

CN

In the hours before

Special weather statement, Sep 25, 6:15 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
615 PM CDT SUN SEP 25 2011

KYZ006-008-009-252345-
CALLOWAY KY-GRAVES KY-MARSHALL KY-
615 PM CDT SUN SEP 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRAVES...NORTHWESTERN
CALLOWAY AND SOUTHERN MARSHALL COUNTIES IN WESTERN KENTUCKY UNTIL 645
PM CDT...

AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BENTON...MOVING NORTHEAST AT
40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BENTON...
  HARDIN...
  AURORA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Special weather statement, Sep 25, 6:22 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
622 PM CDT SUN SEP 25 2011

KYZ009-012-252345-
CALLOWAY KY-TRIGG KY-
622 PM CDT SUN SEP 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALLOWAY AND
WESTERN TRIGG COUNTIES IN WESTERN KENTUCKY UNTIL 645 PM CDT...

AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MURRAY...MOVING NORTHEAST AT
50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MURRAY...
  NEW CONCORD...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Special weather statement, Sep 25, 7:00 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
700 PM CDT SUN SEP 25 2011

ILZ077-078-083-087-090-091-094-INZ081-082-085>088-KYZ001>022-
260200-
EDWARDS-WABASH-WHITE-GALLATIN-POPE-HARDIN-MASSAC-GIBSON-PIKE-
POSEY-VANDERBURGH-WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-
MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-
TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-
DAVIESS-MCLEAN-MUHLENBERG-TODD-
INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL...CARMI...
SHAWNEETOWN...GOLCONDA...ELIZABETHTOWN...METROPOLIS...
FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...
ROCKPORT...HICKMAN...CLINTON...BARDWELL...WICKLIFFE...PADUCAH...
MAYFIELD...SMITHLAND...BENTON...MURRAY...MARION...EDDYVILLE...
CADIZ...PRINCETON...MORGANFIELD...DIXON...MADISONVILLE...
HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN...GREENVILLE...
ELKTON
700 PM CDT SUN SEP 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN ACROSS SOUTHWEST
INDIANA...WESTERN KENTUCKY...AND FAR SOUTHEAST ILLINOIS...

A BROAD AREA OF MODERATE TO HEAVY RAIN...WITH EMBEDDED
THUNDERSTORMS...WILL CONTINUE TO PROGRESS EASTWARD ACROSS FAR
SOUTHEAST ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY
AS THE EVENING PROGRESSES. A FEW OF THE STORMS MAY CONTAIN SMALL
HAIL OR EVEN STRONG WIND GUSTS OVER MAINLY WESTERN KENTUCKY.

RAINFALL RATES OF ONE HALF TO ONE INCH AN HOUR WILL CONTINUE IN
THE HEAVIER BANDS OF RAIN AND THUNDERSTORMS. THIS MAY CAUSE
PONDING OF WATER ON ROADWAYS...AS WELL AS CAUSE SMALL CREEKS...
STREAMS AND DITCHES TO OVERFLOW...ESPECIALLY IN POORLY DRAINED AND
LOW LYING AREAS.

THE MAIN AREA OF CONCERN FOR PONDING OF WATER IN LOW LYING
AREAS...POSSIBLY LEADING TO FLOODING OF SMALL STREAMS AND FLOOD
PRONE ROADWAYS...IS ACROSS SOUTHWEST INDIANA AND WESTERN KENTUCKY
FROM EVANSVILLE INDIANA TO MURRAY KENTUCKY AND POINTS EAST OF
THERE. A SOAKING 2 TO 3 INCHES OF ADDITIONAL RAINFALL IS EXPECTED
IN THIS AREA AS THE EVENING PROGRESSES.

STAY ABREAST OF THE LATEST WEATHER INFORMATION AND THE POSSIBILITY
OF ADDITIONAL ADVISORIES OR WARNINGS.
Special weather statement, Sep 25, 7:03 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
703 PM CDT SUN SEP 25 2011

INZ086>088-KYZ010-014>016-018>020-260045-
CRITTENDEN KY-DAVIESS KY-HENDERSON KY-HOPKINS KY-MCLEAN KY-SPENCER
IN-UNION KY-VANDERBURGH IN-WARRICK IN-WEBSTER KY-
703 PM CDT SUN SEP 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR WARRICK...SPENCER AND
SOUTHEASTERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND
HENDERSON...DAVIESS...EXTREME NORTHEASTERN HOPKINS...WEBSTER...
SOUTHEASTERN UNION AND NORTHWESTERN MCLEAN COUNTIES IN NORTHWEST
KENTUCKY...AND NORTHEASTERN CRITTENDEN COUNTY IN WESTERN KENTUCKY
UNTIL 745 PM CDT...

AT 700 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
CLAY...OR 8 MILES NORTHWEST OF PROVIDENCE...MOVING NORTHEAST AT 45
MPH. A SECOND STORM WAS LOCATED FROM NEAR BOONVILLE INDIANA TO JUST
WEST OF STANLEY KENTUCKY...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND HAIL UP TO THE SIZE OF PENNIES ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BRECKINRIDGE CENTER...
  HENDERSON...
  OWENSBORO...
  NEWBURGH...
  ROCKPORT...
  BOONVILLE...
  CLAY...
  DIXON...
  CORYDON...
  SEBREE...
  ROBARDS...
  BEECH GROVE...
  ST. JOSEPH...
  STANLEY...
  EUREKA...
  KNOTTSVILLE...
  GRANDVIEW...
  FOLSOMVILLE...
  SANTA CLAUS...
  DALE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

DRS
Special weather statement, Sep 25, 7:15 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
715 PM CDT SUN SEP 25 2011

KYZ008-009-011>013-017-260100-
CALDWELL KY-CALLOWAY KY-CHRISTIAN KY-LYON KY-MARSHALL KY-TRIGG KY-
715 PM CDT SUN SEP 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHRISTIAN COUNTY IN SOUTH
CENTRAL KENTUCKY...AND EASTERN CALLOWAY...SOUTHERN CALDWELL...
TRIGG...SOUTHEASTERN MARSHALL AND SOUTHEASTERN LYON COUNTIES IN
WESTERN KENTUCKY UNTIL 800 PM CDT...

AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THREE STRONG THUNDERSTORMS. THE FIRST WAS LOCATED 9 MILES SOUTHWEST
OF LAND BETWEEN THE LAKES AREA...THE SECOND WAS LOCATED NEAR PURYEAR
TENNESSEE...AND THE THIRD WAS LOCATED JUST SOUTHWEST OF CADIZ. ALL
OF THE STORMS WERE MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LAND BETWEEN THE LAKES AREA...
  CADIZ...
  FORT CAMPBELL NORTH...
  HOPKINSVILLE...
  ENERGY...
  CANTON...
  COBB...
  LINTON...
  ROCKCASTLE...
  LAFAYETTE...
  HERNDON...
  HAWKINS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

DRS
Local storm report, Sep 25, 7:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
725 PM CDT SUN SEP 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     FLOOD            1 NW EVANSVILLE         37.99N 87.56W
09/25/2011                   VANDERBURGH        IN   TRAINED SPOTTER

            MILL CREEK OVERFLOWING AT ST JOSEPH AVE AND MILL RD IN
            VANDERBURGH COUNTY NW OF EVANSVILLE. SAND BAGGING IN
            PROGRESS.

&&

DP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 7:20 PM CDTAreal Flood AdvisoryPAHSpencer, Vanderburgh, Warrick3 hr

Nearby

Flash Flood Warnings in Indiana, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.